Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 22, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 27, 2012, 2:57 AM MDT for 9 counties in Montana. It took effect at Aug 27, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 2:57 AM MDT (08:57 UTC)
- In effect from
- Aug 27, 2012, 12:00 PM MDT
- Expired
- Aug 27, 2012, 8:50 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2569 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS85 KGGW 270857 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 257 AM MDT MON AUG 27 2012 .FIRE WEATHER CONCERNS DUE TO EXTREMELY LOW RELATIVE HUMIDITIES AND VERY DRY FUELS AND WINDY CONDITIONS WILL BE PRESENT FROM TODAY INTO THURSDAY. THE BIGGEST THREAT WILL BE COMING FROM A STRONG DRY COLD FRONTAL PASSAGE WEDNESDAY AFTERNOON AND EVENING. MTZ122-134-272200- /O.UPG.KGGW.FW.A.0017.120827T1800Z-120828T0300Z/ /O.NEW.KGGW.FW.W.0022.120827T1800Z-120828T0300Z/ /O.NEW.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY- 257 AM MDT MON AUG 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 122 AND 134... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 122 AND 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122 AND 134. * WINDS...TODAY...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. TUESDAY...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. WEDNESDAY...WEST 15 TO 25 MPH GUSTING TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH. && $$ MTZ136-272200- /O.NEW.KGGW.FW.W.0022.120827T1800Z-120828T0300Z/ /O.NEW.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- 257 AM MDT MON AUG 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 136... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 136... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 136. * WINDS...TODAY...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. TUESDAY...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. WEDNESDAY...WEST 15 TO 25 MPH GUSTING TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH. && $$ MTZ120-135-137-272200- /O.NEW.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 257 AM MDT MON AUG 27 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120...135 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...135 AND 137. * WINDS...TUESDAY...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. WEDNESDAY...WEST 15 TO 25 MPH GUSTING TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
093 WWUS85 KGGW 272116 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 316 PM MDT MON AUG 27 2012 .FIRE WEATHER CONCERNS CONTINUE ESPECIALLY WITH A DRY COLD FRONT LATE WEDNESDAY. MTZ122-134-136-281030- /O.CON.KGGW.FW.W.0022.000000T0000Z-120828T0300Z/ /O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- 316 PM MDT MON AUG 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122... 134 AND 136... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE WEATHER ZONES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122 134 AND 136. * WINDS...GENERALLY SOUTHEAST AT 5 TO 10 MPH TONIGHT THROUGH WEDNESDAY. NORTHWEST WINDS AT 15 TO 30 MPH WEDNESDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH. && $$ MTZ120-135-137-281030- /O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 316 PM MDT MON AUG 27 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE WEATHER ZONES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...135 AND 137. * WINDS...GENERALLY SOUTHEAST AT 5 TO 10 MPH TONIGHT THROUGH WEDNESDAY. NORTHWEST WINDS AT 15 TO 30 MPH WEDNESDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
552 WWUS85 KGGW 280250 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 850 PM MDT MON AUG 27 2012 .FIRE WEATHER CONCERNS CONTINUE ESPECIALLY WITH A DRY COLD FRONT LATE WEDNESDAY. MTZ122-134-136-281200- /O.CAN.KGGW.FW.W.0022.000000T0000Z-120828T0300Z/ /O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- 850 PM MDT MON AUG 27 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE WEATHER ZONES... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...134 AND 136... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONES 122...134...AND 136. * WINDS...SOUTH-SOUTHWEST AT 8 TO 15 MPH WITH GUSTS TO 20 MPH ON TUESDAY. WEST-SOUTHWEST WINDS 15 TO 30 MPH SHIFTING TO THE NORTHWEST WEDNESDAY AFTERNOON AND NIGHT. * RELATIVE HUMIDITY...9 TO 19 PERCENT TUESDAY...AS LOW AS 8 PERCENT WEDNESDAY. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ MTZ120-135-137-281200- /O.CON.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 850 PM MDT MON AUG 27 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL FIRE WEATHER ZONES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...135 AND 137. * WINDS...SOUTH-SOUTHWEST AT 10 TO 15 MPH WITH GUSTS TO 20 MPH ON TUESDAY. WEST-SOUTHWEST WINDS 15 TO 30 MPH SHIFTING TO THE NORTHWEST WEDNESDAY AFTERNOON AND NIGHT. * RELATIVE HUMIDITY...9 TO 19 PERCENT TUESDAY...AS LOW AS 8 PERCENT WEDNESDAY. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 26, 9:39 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 9:39 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 939 PM MDT SUN AUG 26 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY TWEAK WAS TO RAISE CLOUD COVER ACROSS THE SOUTH TONIGHT TO ACCOUNT FOR CLOUD COVER ASSOCIATED WITH DECAYING SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MONTANA. GILCHRIST HOT AND DRY CONDITIONS WILL LEAD TO FIRE WEATHER CONCERNS FOR THE AREA THIS WEEK. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. A LEE SIDE TROUGH DEVELOPING INTO MONDAY WILL INCREASE SOUTHEAST WINDS ACROSS PORTIONS OF THE CWA...MAINLY NORTH OF FORT PECK LAKE AND IN WIBAUX COUNTY FOR MONDAY AFTERNOON. MONDAY NIGHT...THE SOUTHWEST FLOW ALOFT STRENGTHENS A BIT AND MAY GENERATE AN ISOLATED HIGH-BASED THUNDERSTORM OR TWO OVER CENTRAL MONTANA...AND NOT EXPECTED TO MAKE IT INTO OUR WESTERN ZONES. BETTER SUPPORT WILL BE OVER THE EASTERN ZONES WHERE THE MODELS ARE SHOWING MOST-UNSTABLE CAPES TO REACH 1000 J/KG. THE SURFACE TROUGH MOVES EAST ON TUESDAY AND INTO NORTH DAKOTA BY THE AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE EASTERN BORDER FOR MONDAY NIGHT WAS EXTENDED INTO TUESDAY MORNING. ON TUESDAY...SW DESERT AIRMASS BEGINS TO MOVE IN PROVIDING HOT AND DRY CONDITIONS. NOTED THAT THE NAM IS SHOWING BETTER MIXING TO TAKE PLACE THAN THE ECMWF OR GFS AND THUS A STRONGER WEST WIND. THIS WILL NOT PROVIDE MUCH RELIEF WITH TEMPERATURES IN THE 90S TO LOW 100S. JAMBA .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... UPDATE...THE GFS CONTINUED TO HAVE A GOOD HANDLE ON THE EXTENDED FORECAST THEREFORE TRENDED TOWARD IT. THE CURRENT RUN HAS THE UPPER TROUGH LIFTING NORTHEAST OVER THE NORTHERN ROCKIES AND INTO SOUTHERN CANADA WEDNESDAY WHICH WILL SEND A STRONG...MOSTLY DRY COLD FRONT THROUGH THE STATE IN AFTERNOON AND EVENING. TEMPERATURES WILL COOL DOWN TO THE 70S AND 80S ON THURSDAY. EASTERN MONTANA WILL BE WINDY LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING AS THIS IS THE TIME PERIOD WHEN THE WINDS AT 850MB ARE NEAR 50 KNOTS AND LAPSE RATES FAVOR MIXING. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY RAISE CONCERNS FOR CRITICAL FIRE CONDITIONS ACROSS EASTERN MONTANA. ALSO...A LAKE WIND ADVISORY MAY BE WARRANTED WEDNESDAY NIGHT THROUGH THURSDAY GIVEN THAT SUSTAINED WINDS WILL BE NEAR CRITERIA. ANOTHER UPPER TROUGH WILL SWING THROUGH THE REGION FRIDAY AND SATURDAY WHICH WILL KEEP TEMPERATURES IN THE UPPER 70S TO MID 80S THROUGH THE REST OF THE FORECAST. PRECIPITATION WILL BE POSSIBLE WITH THIS SYSTEM BUT THE MAJORITY OF THE MOISTURE WILL FALL OVER SOUTHERN SASKATCHEWAN AND NORTH DAKOTA. AES PREVIOUS DISCUSSION...UPPER TROF MOVING INTO THE PACIFIC NORTHWEST ON TUESDAY NIGHT EXPECTED TO PUSH A STRONG COLD FRONT THROUGH THE TREASURE STATE ON WEDNESDAY. MODELS STILL HANDLING THE TROF AND FRONT SLIGHTLY DIFFERENTLY WITH GFS GENERALLY STRONGER THEN THE ECMWF. VERY HOT THERMAL RIDGE BUILDS NORTH IN THE SOUTHWEST FLOW...AND MIXING WILL BE AIDED BY COMPRESSION AHEAD OF THE FRONT. THIS SHOULD SEND TEMPERATURES SOARING AGAIN INTO THE 90S...AND WITH TROPICAL AND GULF MOISTURE CUT OFF BY THE FLOW REGIME...RELATIVE HUMIDITY WILL LIKELY DROP BELOW 15 PERCENT FOR MOST LOCATIONS. THERMAL PACKING BEHIND THE FRONT MUCH STRONGER WITH THE GFS...RESULTING IN 40KT OF WIND AT 850MB MOVING INTO THE WESTERN CWA LATE WEDNESDAY AFTERNOON AND THE EASTERN ZONES IN THE EVENING. THE ECMWF IS A LITTLE QUICKER WITH THE FRONT...BRINGING IT THROUGH IN THE MORNING AND WITH LESS COLD AIR ADVECTION AND WIND. FOR NOW HAVE TRENDED MORE TOWARD THE GFS. THE REMAINDER OF THE FORECAST PERIOD WILL BE DOMINATED BY LARGE SCALE TROF OFF THE WEST COAST AND SEVERAL SHORTWAVES EJECTING INTO THE CANADIAN PRAIRIES. MODELS DISPLAYING LITTLE AGREEMENT ON DETAILS REGARDING THESE WAVES...BEYOND BEING GENERALLY DRY FOR EASTERN MONTANA. THEREFORE TRENDED TEMPERATURES NEAR NORMAL... WHICH IS THE CONSENSUS SOLUTION AS WELL...THROUGH NEXT WEEKEND. EBERT && .AVIATION... VFR. AN UPPER LEVEL RIDGE IN PLACE OVER CENTRAL-EASTERN MONTANA WILL BRING CONTINUED DRY CONDITIONS AND MOSTLY CLEAR SKIES THROUGH MONDAY. A DEVELOPING LEE SIDE SURFACE TROUGH SLIPS OVER EASTERN MONTANA LATE MONDAY. THIS WILL INCREASE WINDS FROM THE SOUTHEAST AND CREATE AN AREA OF CONVECTIVE INSTABILITY NEAR THE NORTH DAKOTA BORDER MONDAY EVENING. EXPECT AFTERNOON AND EVENING SE WINDS OF AROUND 15-20KTS. ALSO ISOLATED HIGH-BASED THUNDERSTORMS ARE POSSIBLE. ALTHOUGH THE SOUNDING WIND PROFILE IS INVERTED...WINDS ALOFT ARE NOT THAT STRONG. SO DO NOT EXPECT STRONG WIND GUSTS ASSOCIATED WITH ANY STORM THAT MIGHT DEVELOP. SCT && .FIRE WEATHER... ...FIRE WEATHER CONCERNS WILL BE PRESENT FROM MONDAY INTO THURSDAY WITH THE BIGGEST THREAT COMING WITH A STRONG DRY COLD FRONTAL PASSAGE WEDNESDAY AFTERNOON AND EVENING... WITH AN UPPER RIDGE BUILDING OVER THE AREA...TEMPERATURES WILL CONTINUE TO WARM INTO TUESDAY AND WEDNESDAY. A COUPLE OF AREAS WILL HAVE SOUTHEAST WINDS ON MONDAY THAT WILL POSE A FIRE WEATHER THREAT...ZONE 134 (EASTERN PORTION) AND 122. A FIRE WEATHER WATCH HAS BEEN ISSUED AS A RESULT. ON TUESDAY...TEMPS WILL BE ABOUT 20 DEGREES ABOVE NORMAL THREATENING SEVERAL RECORD HIGHS. HUMIDITY WILL BE LOW...IN THE TEENS AND SOME GUSTY WESTERLY WINDS MAY DEVELOP AT 10 TO 20 MPH DURING THE AFTERNOON. WEDNESDAY HAS A LOT OF POTENTIAL TO BE A CRITICAL DAY. ANOTHER ROUND OF HOT TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE WITH WEST TO SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A STRONG COLD FRONT EXPECTED IN LATE IN THE AFTERNOON. EXPECT A WIND SHIFT TO THE NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO AS HIGH AS 30 TO 40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK TO OCCUR MAINLY WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE HUMIDITY RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MTZ122-134. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 26, 9:57 PM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 957 PM MDT SUN AUG 26 2012 MTZ016-018>022-060-062-271200- CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT- PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT- 957 PM MDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER CONCERNS WILL CONTINUE WITH MAXIMUM TEMPERATURES TRENDING HIGHER AND MINIMUM RH VALUES TRENDING LOWER THROUGH MID- WEEK. MONDAY...SOUTHEASTERLY WINDS WILL INCREASE IN THE AFTERNOON AND MAY BE BREEZY AT TIMES. IN ADDITION INCREASING INSTABILITY NEAR A FRONT WILL MAKE ISOLATED THUNDERSTORMS POSSIBLE MONDAY EVENING ALONG THE NORTH DAKOTA BORDER. TUESDAY...IS EXPECTED TO BE THE HOTTEST DAY WITH NEAR RECORD HIGHS IN THE UPPER 90S TO AROUND 100 AT MANY LOCATIONS. WEST WINDS MAY MIX DOWN AT 10 TO 20 MPH...POSSIBLY MAKING FOR ANOTHER CRITICAL FIRE WEATHER DAY. WEDNESDAY HAS A LOT OF POTENTIAL TO BE A CRITICAL DAY. ANOTHER ROUND OF HOT TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE WITH WEST TO SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A STRONG COLD FRONT EXPECTED IN LATE IN THE AFTERNOON. EXPECT A WIND SHIFT TO THE NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO AS HIGH AS 30 TO 40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK TO OCCUR MAINLY WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE HUMIDITY RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017-023>027-059-061-271200- CENTRAL AND SOUTHERN VALLEY-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS-NORTHERN VALLEY- 957 PM MDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER CONCERNS WILL CONTINUE WITH MAXIMUM TEMPERATURES TRENDING HIGHER AND MINIMUM RH VALUES TRENDING LOWER THROUGH MID- WEEK. MONDAY...SOUTHEASTERLY WINDS WILL INCREASE IN THE AFTERNOON BECOMING MARGINALLY STRONG. IN ADDITION INCREASING INSTABILITY NEAR A FRONT WILL MAKE ISOLATED THUNDERSTORMS POSSIBLE MONDAY EVENING ALONG THE NORTH DAKOTA BORDER. A FIRE WEATHER WATCH FOR LOW HUMIDITY AND GUSTY SOUTHEAST WINDS IS IN EFFECT FOR MONDAY AFTERNOON AND EVENING. TUESDAY...IS EXPECTED TO BE THE HOTTEST DAY WITH NEAR RECORD HIGHS IN THE UPPER 90S TO AROUND 100 AT MANY LOCATIONS. WEST WINDS MAY MIX DOWN AT 10 TO 20 MPH...POSSIBLY MAKING FOR ANOTHER CRITICAL FIRE WEATHER DAY. WEDNESDAY HAS A LOT OF POTENTIAL TO BE A CRITICAL DAY. ANOTHER ROUND OF HOT TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE WITH WEST TO SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A STRONG COLD FRONT EXPECTED IN LATE IN THE AFTERNOON. EXPECT A WIND SHIFT TO THE NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO AS HIGH AS 30 TO 40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK TO OCCUR MAINLY WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE HUMIDITY RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:57 AM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 24 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.